MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 14FR; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 14FR; VASCULAR CLOSURE DEVICE
Catalog Number 2156
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 02/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: "the impella sheath was removed and the depth was measured with a 14 fr depth locator that measured "7".The manta sheath and introducer was prepped and the manta sheath was advanced with no resistance.The first manta device was removed undeployed as resistance was experienced.A second manta sheath was advanced meeting no resistance and was advanced over the wire and deployed at 8.Post manta deployment, the patient had no pedal pulses found via doppler.Access was achieved contralateral.A pigtail catheter was advanced and angio was taken which showed occlusion proximal to cfa.The patient was then sent to surgery.Per the surgeon operative report, "a suture was identified along with a collagen plug and footplate within the vessel.This was removed.A fogarty catheter was then attempted to perform embolectomy however we had difficulties passing the catheter proximally.The arteriotomy was then extended with a potts scissors.A rubber plug was identified more proximally in the common femoral artery and this was removed." the "rubber plug" was sent to pathology.The patient received 2 units of blood on (b)(6).1 unit on (b)(6) and 1 unit on (b)(6).This was the physician's first manta deployment.".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer report of vessel occlusion was confirmed by visual inspection of the customer supplied photos.The angiograms provided show a lack of distal blood flow confirming vessel occlusion.The radiopaque lock is visible slightly distal to the occlusion.Additionally, the photos show a dislodged button valve from a manta sheath.It is unknown which manta sheath used in the procedure that the valve was dislodged from.Due to the angle and quality of the photo, it was unable to be confirmed whether there was any damage to the valve.Full complaint verification testing could not be performed as no sample was returned for analysis.Additional information indicated that the user had not received the required manta training prior to deployment.Cath-lab staff reported that severe resistance was experienced during advancement of the first manta closure into the sheath; however, the physician reported that no resistance was experienced.The collagen, footplate, and manta valve were all removed from the vessel.For both devices used, it is unk nown whether the bypass tube was fully covering the footplate prior to advancing the manta closure into the sheath.The instructions-for-use (ifu) provided with this device warns the user, "the manta device should only be used by a licensed physician or healthcare provider trained in the use of this device.".Additionally, it states, "note: if significant resistance is felt inserting the bypass tube into the manta sheath, remove the entire system and open a new device.".A device history record review performed identified a finding for which the relevance could not be determined without the device sample to evaluate.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: "the impella sheath was removed and the depth was measured with a 14 fr depth locator that measured "7".The manta sheath and introducer was prepped and the manta sheath was advanced with no resistance.The first manta device was removed undeployed as resistance was experianced.A second manta sheath was advanced meeting no resistance and was advanced over the wire and deployed at 8.Post manta deployment, the patient had no pedal pulses found via doppler.Access was achieved contralateral.A pigtail catheter was advanced and angio was taken which showed occlusion proximal to cfa.The patient was then sent to surgery.Per the surgeon operative report, "a suture was identified along with a collagen plug and footplate within the vessel.This was removed.A fogarty catheter was then attempted to perform embolectomy however we had difficulties passing the catheter proximally.The arteriotomy was then extended with a potts scissors.A rubber plug was identified more proximally in the common femoral artery and this was removed." the "rubber plug" was sent to pathology.The patient received 2 units of blood on (b)(6).1 unit on (b)(6) and 1 unit on (b)(6).This was the physician's first manta deployment.".

Brand Name
MANTA 14FR
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton PA
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton PA 19341
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24452503
Report Number3010252479-2026-00007
Device Sequence Number10007018
Product Code MGB
UDI-Device Identifier10841156111359
UDI-Public(01)10841156111359(11)250311(17)260911(10)73C2500437(21)
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2026
Device Catalogue Number2156
Device Lot Number73C2500437
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown